Alert archive / Missouri / River Flood Warnings in 2017
River Flood Warning 31, NWS St. Louis, MO
NWS St. Louis, MO issued this river flood warning at Apr 6, 2017, 8:37 AM CDT for Lewis County, Missouri. It took effect at Apr 6, 2017, 6:20 PM CDT. It was in force for 45 hr.
The area
The outline as issued.
The facts
- Issued
- Apr 6, 2017, 8:37 AM CDT (13:37 UTC)
- In effect from
- Apr 6, 2017, 6:20 PM CDT
- Expired
- Apr 8, 2017, 3:00 PM CDT
- In force
- 45 hr
- Issued by
- NWS St. Louis, MO
- Area
- Storm-based polygon
- Flood severity
- Minor
County Lewis County, MO
The radar
The St Louis radar (KLSX), 173 km from the middle of the area, began a volume at 13:43 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Middle Fabius River near Ewing (EWMM7). The gauge peaked at 12.90 ft at Apr 7, 2017, 12:00 PM CDT.
- Action stage
- 9.5 ft
- Minor stage
- 12 ft
- Moderate stage
- 17 ft
- Major stage
- 20 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 05498150, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
491
WGUS43 KLSX 061337
FLWLSX
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE ST LOUIS MO
837 AM CDT THU APR 6 2017
...The National Weather Service in St. Louis has issued a flood
warning for the following rivers in Missouri...
Middle Fabius River near Ewing
.This Flood Warning is a result of 0.75 to 2 inches of rainfall the
past 24 hours and no additional rain forecast in the next 24 hours...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Rainfall heavier than forecast could cause river levels to rise even
higher than predicted. The National Weather Service will monitor
this developing situation and issue follow up statements as
conditions or forecasts change.
Safety message: Never drive cars, trucks, or sport utility vehicles
through flooded areas. The water may be too deep to allow for safe
passage.
This product, along with additional weather and stream information,
is available at http://water.weather.gov/ahps2/index.php?wfo=lsx.
&&
MOC111-071337-
/O.NEW.KLSX.FL.W.0031.170406T2320Z-170408T2000Z/
/EWMM7.1.ER.170406T2320Z.170407T0600Z.170407T2000Z.NO/
837 AM CDT THU APR 6 2017
The National Weather Service in St. Louis has issued a
* Flood Warning for
the Middle Fabius River near Ewing
* from this evening to Saturday afternoon.
* At 7:30 AM Thursday the stage was 10.1 feet.
* Flood stage is 12.0 feet.
* Minor flooding is forecast.
* The river is forecast to rise above flood stage by this evening and
crest near 12.5 feet by after midnight tonight. The river is
forecast to fall below flood stage by tomorrow afternoon.
&&
Fld Latest 7 a.m. Forecast
LOCATION Stg Obs Stg 04/07 04/08 04/09 04/10 04/11
Middle Fabius River
Ewing 12.0 10.08 12.4 10.0 6.7 5.4 4.6
&&
LAT...LON 4010 9179 4012 9175 3995 9158 3994 9162
$$3 follow-up statements
844
WGUS83 KLSX 070214
FLSLSX
FLOOD STATEMENT
NATIONAL WEATHER SERVICE ST LOUIS MO
914 PM CDT THU APR 6 2017
...The flood warning continues for the following rivers in
Missouri...
North Fabius River near Ewing
Middle Fabius River near Ewing
PRECAUTIONARY/PREPAREDNESS ACTIONS...
The National Weather Service will monitor
this developing situation and issue follow up statements as
conditions or forecasts change.
Safety message: Never drive cars, trucks, or sport utility vehicles
through flooded areas. The water may be too deep to allow for safe
passage.
This product, along with additional weather and stream information,
is available at http://water.weather.gov/ahps2/index.php?wfo=lsx.
&&
MOC111-080214-
/O.EXT.KLSX.FL.W.0013.000000T0000Z-170409T0600Z/
/EWNM7.2.ER.170406T0255Z.170406T2100Z.170408T0600Z.NO/
914 PM CDT THU APR 6 2017
The Flood Warning continues for
the North Fabius River near Ewing
* until late Saturday night.
* At 8:30 PM Thursday the stage was 14.4 feet.
* Flood stage is 11.0 feet.
* Moderate flooding is forecast.
* The river is forecast to continue falling to below flood stage by
early Saturday morning.
* Impact: At 14.0 feet...Left bank begins to flood near Monticello.
&&
Fld Latest 7 a.m. Forecast
LOCATION Stg Obs Stg 04/07 04/08 04/09 04/10 04/11
North Fabius River
Ewing 11.0 14.39 13.2 10.3 7.9 6.5 5.8
&&
LAT...LON 4012 9175 4014 9169 3995 9152 3991 9154
$$
MOC111-080214-
/O.EXT.KLSX.FL.W.0031.000000T0000Z-170409T0508Z/
/EWMM7.1.ER.170406T2039Z.170407T1200Z.170408T0508Z.NO/
914 PM CDT THU APR 6 2017
The Flood Warning continues for
the Middle Fabius River near Ewing
* until late Saturday night.
* At 8:30 PM Thursday the stage was 12.4 feet.
* Flood stage is 12.0 feet.
* Minor flooding is forecast.
* The river is forecast to crest near 12.8 feet by tomorrow morning,
then fall below flood stage early Saturday morning.
&&
Fld Latest 7 a.m. Forecast
LOCATION Stg Obs Stg 04/07 04/08 04/09 04/10 04/11
Middle Fabius River
Ewing 12.0 12.37 12.8 10.8 7.0 5.2 4.6
&&
LAT...LON 4010 9179 4012 9175 3995 9158 3994 9162
$$942
WGUS83 KLSX 071401
FLSLSX
FLOOD STATEMENT
NATIONAL WEATHER SERVICE ST LOUIS MO
900 AM CDT FRI APR 7 2017
...The Flood Warning continues for the following rivers in
Missouri...
Middle Fabius River near Ewing
.This Flood Warning is a result of heavy rainfall over the area
earlier this week...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Rainfall heavier than forecast could cause river levels to rise even
higher than predicted. The National Weather Service will monitor
this developing situation and issue follow up statements as
conditions or forecasts change.
Safety message: Never drive cars, trucks, or sport utility vehicles
through flooded areas. The water may be too deep to allow for safe
passage.
This product, along with additional weather and stream information,
is available at http://water.weather.gov/ahps2/index.php?wfo=lsx.
&&
MOC111-081400-
/O.EXT.KLSX.FL.W.0031.000000T0000Z-170409T1115Z/
/EWMM7.1.ER.170406T2039Z.170407T1800Z.170408T1115Z.NO/
900 AM CDT FRI APR 7 2017
The Flood Warning continues for
the Middle Fabius River near Ewing
* until Sunday morning.
* At 8:30 AM Friday the stage was 12.8 feet.
* Flood stage is 12.0 feet.
* Minor flooding is forecast.
* The river is forecast to crest near 13.0 feet by this afternoon,
then fall below flood stage tomorrow morning.
&&
Fld Latest 7 a.m. Forecast
LOCATION Stg Obs Stg 04/08 04/09 04/10 04/11 04/12
Middle Fabius River
Ewing 12.0 12.82 11.9 7.1 5.1 4.5 4.3
&&
LAT...LON 4010 9179 4012 9175 3995 9158 3994 9162
$$514
WGUS83 KLSX 080120
FLSLSX
FLOOD STATEMENT
NATIONAL WEATHER SERVICE ST LOUIS MO
820 PM CDT FRI APR 7 2017
...The flood warning is cancelled for the following rivers in
Missouri...
Middle Fabius River near Ewing
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Safety message: Never drive cars, trucks, or sport utility vehicles
through flooded areas. The water may be too deep to allow for safe
passage.
This product, along with additional weather and stream information,
is available at http://water.weather.gov/ahps2/index.php?wfo=lsx.
&&
MOC111-080150-
/O.CAN.KLSX.FL.W.0031.000000T0000Z-170409T1115Z/
/EWMM7.1.ER.170406T2039Z.170407T1700Z.170407T2156Z.NO/
820 PM CDT FRI APR 7 2017
The Flood Warning is cancelled for
the Middle Fabius River near Ewing.
* At 7:30 PM Friday the stage was 10.6 feet.
* Flood stage is 12.0 feet.
* The river fell below flood stage at 4:56 PM Friday.
* The river will continue falling to 5.8 feet by Sunday morning.
&&
Fld Latest 7 a.m. Forecast
LOCATION Stg Obs Stg 04/08 04/09 04/10 04/11 04/12
Middle Fabius River
Ewing 12.0 10.57 7.9 5.8 5.0 4.5 4.3
&&
LAT...LON 4010 9179 4012 9175 3995 9158 3994 9162
$$What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before this river flood warning went out at Apr 6, 6:49 AM CDT, 1 hour 48 minutes earlier.
Area forecast discussion, Apr 6, 6:49 AM CDT, 1 hour 48 minutes before
Area Forecast Discussion...Updated Aviation National Weather Service Saint Louis MO 649 AM CDT Thu Apr 6 2017 .SHORT TERM... (Through Late Tonight) Issued at 402 AM CDT Thu Apr 6 2017 The deep upper trof currently centered from the Great Lakes upper low southward through the TN Valley will continue to progress eastward today. Most of the rain at this time is located across IL and the general trend should keep it progessing to the southeast this morning with the possibility of some lingering light rain/showers across the far eastern CWA a little past sunrise. Otherwise deep cyclonic flow will persist across the region today and this will keep a good deal of cloudiness locked in across eastern MO into IL through the morning and then there should be a trend for diminishing clouds over MO during the afternoon, and over IL during the late afternoon and early evening. I added some sprinkles across the far eastern CWA late this afternoon/early this evening as a few of the CAMS show some spotty light showers possibly rotating into this area from the northeast. The other big element today will be gusty northwest winds and these combined with the unseasonably cool temperatures will make for a chilly early April day. The upper trof will continue to move east tonight with decreasing cyclonic flow and diminishing winds. The high pressure system centered through the Plains will gradually settle into western MO tonight with the axis centered along the KS/MO at daybreak Friday. Lows tonight will be around 10 degrees below normal with mins in the lower to middle 30s. A few places in northeast MO and west central IL may touch 32F. Frost potential is not ideal with the surface high centered still well to the west. The surface winds stay at or above 7-8 kts most of the overnight period over far eastern MO into IL and the T/Td spreads are a bit high. The best conditions will be over portions of central and northeast MO where the winds will be lighter and the patchy frost potential is best. Glass .LONG TERM... (Friday through Wednesday) Issued at 402 AM CDT Thu Apr 6 2017 After a cold start Friday morning temperatures should warm quickly with a crystal clear sky expected as the surface ridge axis moves over our forecast area. Highs will be slightly warmer on Friday, although still slightly below normal. Lows Friday night across southeast MO and southwest IL will still be quite cold, just west of the surface ridge axis. Could not rule out some light, patchy frost in the colder locations. Much warmer conditions can be expected for the weekend as an upper level ridge moves over the region, while the surface winds become south-southwesterly on Saturday as the surface ridge shifts well southeast of our area. Highs in central MO on Saturday should be about 10 to 15 degrees above normal. Even warmer temperatures on Sunday despite increased cloud cover with highs 10 to 15 degrees above normal for the entire area. The GFS model was already depicting some very light QPF Sunday, mainly across northeast MO likely indicative of increased low level moisture and cloudiness, but not likely representative of any precipitation. Convection should move into at least northeast and central MO and west central IL by late Sunday night as the upper level ridge shifts southeast of the region as an upper level trough/low and associated surface low move into the northern Plains. The GFS model continues to be a little quicker bringing precipitation into our forecast area Sunday night compared with the slower and less progressive QPF solution of the ECMWF model. For now will have most of the pops north and west of STL for Sunday night. The threat for convection will shift slowly southeastward through our forecast area Monday and Monday night as the upper level trough/low shifts eastward into the Great Lakes region and sends a cold front southeastward through our forecast area. Convection can be expected along and ahead of this front with favorable upper level divergence over the region along with weak southwest flow shortwaves moving through the area over the slow moving cold front. The latest models are a little more progressive and shift the precipitation southeast of our forecast area by late Monday night or Tuesday morning. Cooler air will filter into the region Monday night and Tuesday as a surface ridge builds into the area behind the cold front with temperatures returning to near normal values for Tuesday and Tuesday night. GKS && .AVIATION... (For the 12z TAFs through 12z Friday Morning) Issued at 644 AM CDT Thu Apr 6 2017 Rain has moved well east of all the TAF sites. VFR conditions are expected through the forecast period. Broken to overcast clouds from 5,000 to 10,000 ft within the cyclonic flow will impact KUIN and the St. Louis terminals today. Northwest winds gusting from 25-30 kts are expected through late afternoon, then winds will quickly diminish at sunset. SPECIFICS FOR KSTL: VFR conditions are expected through the forecast period. Broken to overcast clouds from 5,000 to 10,000 ft within the cyclonic flow are expected today. Northwest winds gusting from 25-30 kts are expected through late afternoon, then winds will quickly diminish at sunset. Glass && .LSX WATCHES/WARNINGS/ADVISORIES... MO...None. IL...None. && WFO LSX
Hazardous weather outlook, Apr 6, 4:40 AM CDT, 3 hours 57 minutes before
Hazardous Weather Outlook National Weather Service Saint Louis MO 440 AM CDT Thu Apr 6 2017 ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027- 034>036-041-042-047>052-059>065-072>075-084-085-099-070945- Greene IL-Macoupin IL-Montgomery IL-Bond IL-Fayette IL-Clinton IL- Marion IL-Washington IL-Randolph IL-Adams IL-Brown IL-Pike IL- Calhoun IL-Jersey IL-Madison IL-Saint Clair IL-Monroe IL-Knox MO- Lewis MO-Shelby MO-Marion MO-Monroe MO-Ralls MO-Pike MO-Boone MO- Audrain MO-Moniteau MO-Cole MO-Osage MO-Callaway MO-Montgomery MO- Lincoln MO-Gasconade MO-Warren MO-Saint Charles MO-Franklin MO- Saint Louis MO-Saint Louis City MO-Jefferson MO-Crawford MO- Washington MO-Saint Francois MO-Sainte Genevieve MO-Iron MO- Madison MO-Reynolds MO- 440 AM CDT Thu Apr 6 2017 This hazardous weather outlook is for portions of eastern and central Missouri as well as west central and southwest Illinois. .DAY ONE...Today and Tonight No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Friday through Wednesday No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated through tonight. GKS
The office that day
Everything else NWS St. Louis, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 5, 8:21 PM CDT | River Flood Warning | LSX | Franklin, Warren | 5 days |
| Apr 5, 8:21 PM CDT | River Flood Warning | LSX | Saint Charles, Saint Louis | 5 days |
| Apr 5, 8:40 PM CDT | River Flood Warning | LSX | Jefferson, Saint Louis | 7 days |
| Apr 6, 6:35 AM CDT | River Flood Warning | LSX | Crawford, Washington | 39 hr |
| Apr 6, 11:04 AM CDT | River Flood Warning | LSX | Marion | 68 hr |
Nearby
River Flood Warnings in Missouri, 2017Every river flood warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.